Couldn't find what you looking for?

TRY OUR SEARCH!

i am suffering from ulcerative colitis for which doctor prescribed me a steroid-wysolone..intake of steroids resulted into tremendous changes in my physical appearance..moreover,my body is so much dependent on this drug that i cannot move on without taking this..i feel lazy, drowsy and weak as if no energy is left within.i had been taking this drug since 1.5 years. can there be any substitution for this steroid in the treatment of ulcerative colitis?

Loading...

Well, steroids are the medications that are notorious for all the side effects they cause. That is because they are similar to the hormones our bodies and when you have to take them they tend to completely alter the normal hormonal balance. There are alternative treatments for ulcerative colitis, from mild cases which are treated with Aminosalicylates, to the cases, maybe similar to yours, where steroid treatment is no longer an option and than you can be prescribed some imunosupressant medication. But you need to see with your doctor what are the benefits and downsides of all of these treatments.
Reply

Loading...

thank you so much for your post..well i want to ask you that, after consuming steroids for such a long period,will the treatment with aminosalicylates be beneficial or say can this take over the side effects of steroids?
Reply

Loading...

You're welcome! I'm not exactly an expert, but i do know that side effect you have experienced from steroids might still continue after you stop taking them and aminosalicylates themselves carry some side effects as well - from sensitivity to sunlight to even worsening of IBS symptoms. It really is a difficult situation you're in. They also might interact with steroids that remained in your system. So, you really need a good specialist who will reevaluate your further treatment.
Reply

Loading...